Knotted reaction-diffusion waves

S. McDermott, A.J. Mulholland, J. Gomatam

Research output: Contribution to journalArticle

Abstract

The prevalence of toroidal scroll waves in experimental studies of excitable reaction-diffusion media motivates this study. To understand the dynamics of these structures in three dimensions we study their interactions with a toroidal manifold. Using an eikonal formulation we demonstrate the existence and stability of both rigidly rotating knotted-waveforms and stationary solutions. We also show that the full reaction-diffusion system supports knotted waves, with good quantitative agreement with the eikonal formulation.
Original languageEnglish
Pages (from-to)2947-2966
Number of pages19
JournalProceedings A: Mathematical, Physical and Engineering Sciences
Volume458
Issue number2028
DOIs
Publication statusPublished - 8 Dec 2002

    Fingerprint

Keywords

  • Reaction-Diffusion Knots Eikonal Equation Stationary Solutions

Cite this